Hives

Tamra Hodge
By Tamra Hodge Latest Reply 2012-10-03 04:20:42 -0500
Started 2012-10-02 15:41:37 -0500

I have been breaking out in hives,and don't know why. I take Metformin 500 mg 1tablet daily. Im type 2. Does anybody else have this problem?


4 replies

Just Joyce
Just Joyce 2012-10-02 20:01:07 -0500 Report

I take Met 500 mg once a day and am type 2. The only time I get hives is when I eat something and have an allergic reaction. According to Bristol Myers Squib, metformin does not cause hives. I read this on their site when I first started taking it. It could be something you ate.

Call your doctor, if hives are severe they can cause death. I learned this when I developed an allergy to nuts. I was having lunch with a classmate when I was taking EMT classes. Our instructor who is a Nationally Registered Paramedic joined us and bought us each a chocolate chip cookie with nuts. My lips started tingling but I paid no attention to it. My classmate noticed hives breaking out on my face. Our instructor sent her to his car to get his medical kit. By the time she returned, my throat was beginning to close. He was able to give me a shot of epinephrine which stopped my throat from closing. I immediately called my doctor and had a series of allergy testing done. I think this may be what you need to do. You can actually develop an allergy to foods you are accustomed to eating at any age. Good luck to you.

granniesophie
granniesophie 2012-10-02 16:05:28 -0500 Report

Did the hives start when you started taking the Met? I would talk to your doctor ASAP in any case-hives being not so much fun…

Tamra Hodge
Tamra Hodge 2012-10-03 04:20:42 -0500 Report

I think it could be the washing detergent my husband has used. We were using Tide,then he switched to Tide with Bleach. Right now my left top part of my arm is covered with them. I will speak to my doctor right away. Thank you for responding.

Next Discussion: Test »